Alert archive / Louisiana / River Flood Warnings in 2020
River Flood Warning 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 11, 2020, 10:59 AM CST for Calcasieu Parish, Louisiana. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2020, 10:59 AM CST (16:59 UTC)
- Expired
- Jan 12, 2020, 3:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
433 WGUS44 KLCH 111659 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Lake Charles La 1059 AM CST Sat Jan 11 2020 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River NEAR White Oak Park Calcasieu River Near Salt Water Barrier LAC019-112259- /O.NEW.KLCH.FL.W.0006.200111T1659Z-200111T2259Z/ /CWOL1.1.ER.200111T1100Z.200111T1435Z.200111T1659Z.NO/ 1059 AM CST Sat Jan 11 2020 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River NEAR White Oak Park. * until this afternoon...or until the warning is cancelled. * At 10:35 AM Saturday the stage was 2.1 feet. * Flood stage is 2.0 feet. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At stages near 2.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 1.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329 $$ LAC019-120658- /O.NEW.KLCH.FL.W.0007.200111T1659Z-200112T0900Z/ /LCHL1.1.ER.000000T0000Z.200111T1200Z.200111T2100Z.NO/ 1059 AM CST Sat Jan 11 2020 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until late tonight...or until the warning is cancelled. * At 10:00 AM Saturday the stage was 4.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335 3035 9332 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 5:28 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Jan 11, 5:28 AM CST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
Issued by National Weather Service Houston/Galveston TX
528 AM CST Sat Jan 11 2020
.DISCUSSION...
Updated for 12Z TAF Cycle
.AVIATION...
Line of storms has cleared BPT and LCH, and will be clearing out
of AEX by 12Z. Strong to severe storms will be impacting LFT and
ARA at the outset, and their opening line of the TAF reflects
this.
Gradually, the front will clear the whole area from west to east,
and the improvement that is already starting to be seen at LCH and
BPT will overtake the rest of the terminals. As CIGS/VSBY improve
however, gusty NW winds will take their place until those winds
diminish tonight. There is potential for fog towards dawn, but
will leave that to future TAF cycles to elaborate on further.
HGX/Luchs
&&
.PREV DISCUSSION... /issued 358 AM CST Sat Jan 11 2020/
SHORT TERM DISCUSSION...
Regional radar shows a line of thunderstorms extending from
central Louisiana into the Gulf of Mexico moving eastward at
around 30 mph. Ahead of this line, the atmosphere remains
supportive of organized convection with MLCAPE in excess of 1500
J/kg and effective wind shear in excess of 50 knots. While a few
storms have developed ahead of the line, mean cloud layer wind and
bulk shear vectors aligned roughly parallel to the orientation of
the line of convection will support the upscale growth of cold
pools and a continued predominate linear storm mode. A strong low
level jet continue to contribute to strong effective helicity with
SPC mesoanalysis, KLCH and KPOE VWPs all indicating SRH in excess
of 250 m2/s2. This effective helicity will continue to support a
tornado threat, particularly within surges along the line. These
surges will also have the potential to transport stronger winds
aloft to the surface and result in damage. Therefore, the Tornado
Watch continues for all of our Louisiana Parishes until 8 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 33 61 42 / 60 0 0 30
LCH 65 40 62 50 / 30 0 10 40
LFT 67 41 64 52 / 100 0 10 50
BPT 63 40 61 50 / 10 0 0 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 8 AM CST this morning for LAZ027>033-041>045-
052>055-073-074.
TX...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Small Craft Advisory until noon CST today for GMZ450-452-455.
Small Craft Exercise Caution from noon CST today through this
afternoon for GMZ450-452-455.
Small Craft Advisory until 8 AM CST this morning for GMZ432-435.
&&
AVIATION...WFO HGX/LuchsHazardous weather outlook, Jan 10, 4:08 PM CST, 18 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 408 PM CST Fri Jan 10 2020 TXZ180-201-215-216-259>262-112215- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 408 PM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST SATURDAY... This Hazardous Weather Outlook is for southeast Texas. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A vigorous storm system approaching from the west will bring widespread shower and thunderstorm activity to the region today into Saturday morning. Strong to severe thunderstorms are expected to develop during this time-frame. The Storm Prediction Center has outlined an Enhanced Risk of severe thunderstorms for the entire area today into Saturday morning. Large hail, damaging winds and tornadoes will be possible today into the overnight hours with any discrete cells that develop ahead of the front. A line of strong to severe storms are also expected to accompany the front as it moves through the area overnight into early Saturday, with damaging winds and isolated tornadoes possible. Additionally, torrential rains will be possible along with frequent and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LAZ027>033-041>045-052>055-073-074-112215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- 408 PM CST Fri Jan 10 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and west central Louisiana. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A vigorous storm system approaching from the west will bring widespread shower and thunderstorm activity to the region today into Saturday morning. Strong to severe thunderstorms are expected to develop during this time-frame. The Storm Prediction Center has outlined an Enhanced Risk of severe thunderstorms for the entire area today into Saturday morning. Large hail, damaging winds and tornadoes will be possible today into the overnight hours with any discrete cells that develop ahead of the front. A line of strong to severe storms are also expected to accompany the front as it moves through the area overnight into early Saturday, with damaging winds and isolated tornadoes possible. Additionally, torrential rains will be possible along with frequent and deadly cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-472-475-112215- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-112215- Sabine Lake-Calcasieu Lake-Vermilion Bay- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-112215- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 408 PM CST Fri Jan 10 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SATURDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. A moderate to strong onshore flow will continue today ahead of an approaching cold front expected to move across the northwest Gulf early Saturday. Widespread showers and thunderstorms will begin today and continue until the frontal passage. Stronger thunderstorms will have the potential to reach severe criteria with dangerous straight-line winds and gusts. Additionally torrential rainfall be possible as well as frequent cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:04 AM CST | Special Marine Warning | LCH | 56 min | |
| Jan 11, 2:16 AM CST | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu, Cameron, Vernon | 59 min |
| Jan 11, 2:58 AM CST | Special Marine Warning | LCH | 92 min | |
| Jan 11, 3:05 AM CST | Tornado Warning | LCH | Beauregard | 25 min |
| Jan 11, 3:12 AM CST | Tornado Warning | LCH | Calcasieu | 33 min |
| Jan 11, 3:14 AM CST | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Cameron, Jefferson Davis, Rapides and 1 more | 61 min |
| Jan 11, 3:53 AM CST | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 52 min |
| Jan 11, 4:17 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 7 more | 58 min |
| Jan 11, 5:13 AM CST | Severe Thunderstorm Warning | LCH | Acadia, Avoyelles, Evangeline, Iberia, Lafayette, Rapides and 3 more | 62 min |
| Jan 11, 6:13 AM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry, Saint Martin | 32 min |
| Jan 11, 6:41 AM CST | Special Marine Warning | LCH | 64 min | |
| Jan 11, 10:59 AM CST | River Flood Warning | LCH | Calcasieu | 6 hr |
Nearby
River Flood Warnings in Louisiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.